Ask a doctor

Restylane Injection Site Hard and Protruding

I had 1 unit of Restylane injected into my nasiolabial folds yesterday (.4 on one side and .6 on the other). By last night the injection areas felt hard and swollen. This morning they're worse, and the swelling is making my upper lip protrude, giving me that very fake look so common in women who overdue it with dermal fillers. Will this recede and start to look more natural and normal, or do I need to have this reversed? Thank you in advance for any advice you can give me.

Doctor Answers (2)

Swellling after fillers

+1

Fillers normally cause some swelling just after injectiion which may last a few days or more.  Give it some time to settle down.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Restylane hard swelling

+1

Call your doctor to see if they want to see you and make recommendations such as massage or hyaluronidase injections which can make it dissolve. Most would want you to "hang in" for a while and see with massaging and time how it does before recommending injections to dissolve it. It would be rare to have a hematoma (bleeding) that caused your findings, and very rare to have an infection that soon.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.